Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Apr 20, 2010, 8:13 PM CDT for Randall County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2010, 8:13 PM CDT (01:13 UTC)
- Expired
- Apr 20, 2010, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Randall County, TX
The radar
The Amarillo radar (KAMA), 44 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
111
WFUS54 KAMA 210113
TORAMA
TXC381-210200-
/O.NEW.KAMA.TO.W.0004.100421T0113Z-100421T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
813 PM CDT TUE APR 20 2010
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL RANDALL COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 900 PM CDT
* AT 811 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.
THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED 3 MILES
SOUTHWEST OF CANYON...MOVING SOUTHEAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW! ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3475 10171 3475 10205 3496 10207 3501 10201
3500 10186
TIME...MOT...LOC 0112Z 329DEG 12KT 3493 10200
$$
NUNEZ4 follow-up statements
897
WWUS54 KAMA 210127
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
827 PM CDT TUE APR 20 2010
TXC381-210200-
/O.CON.KAMA.TO.W.0004.000000T0000Z-100421T0200Z/
RANDALL TX-
827 PM CDT TUE APR 20 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH
CENTRAL RANDALL COUNTY...
AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED OVER CENTRAL RANDALL
COUNTY...OR ABOUT 8 MILES SOUTH OF CANYON...MOVING SOUTHEAST AT 15
MPH. ANOTHER STRONG ROTATION WAS DEVELOPING 8 MILES WEST NORTHWEST
OF HAPPY...MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF THE INDICATED COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW. IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3485 10206 3492 10198 3496 10183 3475 10171
3475 10205
TIME...MOT...LOC 0125Z 332DEG 16KT 3487 10195
$$
NUNEZ241
WWUS54 KAMA 210136
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
836 PM CDT TUE APR 20 2010
TXC381-210200-
/O.CON.KAMA.TO.W.0004.000000T0000Z-100421T0200Z/
RANDALL TX-
836 PM CDT TUE APR 20 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH
CENTRAL RANDALL COUNTY...
AT 832 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED 5 MILES NORTH OF
HAPPY...OR ABOUT 13 MILES SOUTH OF CANYON...MOVING SOUTHEAST AT 15
MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF THE INDICATED COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW. IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3475 10198 3483 10198 3488 10192 3488 10178
3475 10171
TIME...MOT...LOC 0135Z 312DEG 15KT 3479 10187
$$
NUNEZ458
WWUS54 KAMA 210153
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
853 PM CDT TUE APR 20 2010
TXC381-210200-
/O.CON.KAMA.TO.W.0004.000000T0000Z-100421T0200Z/
RANDALL TX-
853 PM CDT TUE APR 20 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH
CENTRAL RANDALL COUNTY...
AT 849 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A POSSIBLE TORNADO...LOCATED 8 MILES EAST OF HAPPY...MOVING
SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF THE SOUTH CENTRAL RANDALL COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3475 10186 3482 10185 3486 10181 3487 10177
3475 10171
TIME...MOT...LOC 0151Z 312DEG 15KT 3475 10181
$$
NUNEZ865
WWUS54 KAMA 210202
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
902 PM CDT TUE APR 20 2010
TXC381-210211-
/O.EXP.KAMA.TO.W.0004.000000T0000Z-100421T0200Z/
RANDALL TX-
902 PM CDT TUE APR 20 2010
...THE TORNADO WARNING FOR SOUTH CENTRAL RANDALL COUNTY EXPIRES AT
900 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED...AND NO LONGER POSES A TORNADIC THREAT TO
RANDALL COUNTY. THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3475 10186 3482 10185 3486 10181 3487 10177
3475 10171
TIME...MOT...LOC 0153Z 269DEG 14KT 3476 10180
$$
NUNEZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 20, 6:41 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 20, 6:41 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 641 PM CDT TUE APR 20 2010 .AVIATION... FOR THE 00Z TAFS...THE MAIN CONCERN WILL BE THUNDERSTORMS...WHICH COULD AFFECT ALL TAF SITES OVER THE NEXT 3 TO 5 HOURS. CONDITIONS AS LOW AS IFR MAY BE BRIEFLY POSSIBLE UNDER ANY STORMS. LOW CLOUDS AND FOG WILL ALSO BE POSSIBLE AFTER 06Z. THE NEXT BEST CHANCE FOR THUNDERSTORMS WILL COME AGAIN AFTER 18Z...BUT DUE TO THE UNCERTAINTY IN COVERAGE OF THE STORMS TOMORROW...WILL KEEP THE MENTION OF CB OUT OF THE TAFS FOR NOW. SJOHNSON && .PREV DISCUSSION... /ISSUED 221 PM CDT TUE APR 20 2010/ DISCUSSION... NORTHWEST FLOW CONVECTION OVER THE HIGHER TERRAIN AND MOUNTAINS OF NM WILL CONTINUE TO PROPAGATE SOUTHEAST TOWARD THE WESTERN PANHANDLES BY THIS EVENING. WILL BUMP UP THE POPS TO CHANCE ALL SECTIONS OF THE PANHANDLES THIS EVENING. FEEL BEST CHANCES FOR CONVECTION IN THE NORTH AND NORTHEAST SECTIONS AS A WEAK FRONTAL BOUNDARY SLOWLY PUSHES DOWN FROM THE NORTHWEST AND NORTH TONIGHT AND NOCTURNAL LOW LEVEL SOUTHERLY JET DEVELOPS. WILL ALSO INCLUDE SOME PATCHY FOG LATE TONIGHT AND WEDNESDAY MORNING...AND AGAIN LATE WEDNESDAY NIGHT AND THURSDAY MORNING AS LOW LEVEL MOISTURE INCREASES WITH UPSLOPE SURFACE FLOW. CHANCES FOR CONVECTION INCREASE BY WEDNESDAY NIGHT INTO THURSDAY AS SURFACE LOW DEVELOPS OVER NORTHEASTERN NM WITH WARM FRONT EXTENDING SOUTHEAST ACROSS THE PANHANDLES AND DRYLINE DEVELOPS SOUTH OF THE SURFACE LOW. THREAT FOR SEVERE WEATHER MAY BEGIN TO INCREASE BY THURSDAY AS DRYLINE MIXES EAST AND SHORTWAVE ENERGY OVER THE CENTRAL AND SOUTHERN ROCKIES ASSOCIATED WITH CLOSED UPPER LOW OVER THE GREAT BASIN AND SOUTHWESTERN STATES TRACKS EAST TOWARD THE PANHANDLES WITH DIFFLUENCE ALOFT. NOCTURNAL LOW LEVEL JET ALSO EXPECTED TO PERSIST MAINLY ACROSS THE EASTERN HALF OF THE PANHANDLES THROUGH THURSDAY. PACIFIC COLD FRONT EXPECTED TO PUSH ACROSS THE PANHANDLES BEHIND THE DRYLINE LATE THURSDAY AND EARLY FRIDAY. MORE SEASONABLE CONDITIONS BUT DRIER FRIDAY THROUGH EARLY NEXT WEEK. NO PRECIPITATION EXPECTED. SCHNEIDER FIRE WEATHER... NO FIRE WEATHER CONCERNS OUTSIDE OF LIGHTNING STARTS AS RAIN CHANCES INCREASE TONIGHT THROUGH THURSDAY NIGHT. DRIER BUT SLIGHTLY COOLER CONDITIONS FRIDAY THROUGH EARLY NEXT WEEK. POSSIBLY ELEVATED FIRE WEATHER CONCERNS FRIDAY AND OVER THE WEEKEND INTO EARLY NEXT WEEK AS MINIMUM RH VALUES DROP TO NEAR 25 PERCENT OR LESS AND 20 FOOT WIND SPEEDS INCREASE TO AROUND 15 TO 20 MPH. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/16
Hazardous weather outlook, Apr 20, 3:22 PM CDT, 4 hours 51 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 322 PM CDT TUE APR 20 2010 OKZ001>003-TXZ001>020-211100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 322 PM CDT TUE APR 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE INTO THE WESTERN TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON HELPED BY AFTERNOON SURFACE HEATING. THE STORMS WILL CONTINUE TO MOVE SOUTHEAST DURING THE EVENING HOURS WITH THE ENVIRONMENT IMPROVING AS MID LEVEL SOUTHWEST FLOW INCREASES OVER THE MOIST SURFACE FLOW. GIVEN SOME LIMITED INSTABILITY...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS COULD APPROACH SEVERE LEVELS ON WEDNESDAY...BUT A GREATER OPPORTUNITY FOR SEVERE THUNDERSTORMS EXISTS FOR THURSDAY AFTERNOON AND THURSDAY NIGHT AS A DRYLINE SETS UP OVER THE AREA. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ON WEDNESDAY AND THURSDAY DUE TO THE THREAT OF SEVERE THUNDERSTORMS. WYNNE
In the hours before
Special weather statement, Apr 20, 4:54 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 454 PM CDT TUE APR 20 2010 TXZ011-012-202245- OLDHAM TX-POTTER TX- 454 PM CDT TUE APR 20 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR WESTERN POTTER AND EASTERN OLDHAM COUNTIES. AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM NEAR BOYS RANCH...MOVING EAST AT 5 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. IN ADDITION...VERY HEAVY RAINFALL IS LIKELY WITH THIS STORM. NUNEZ
Local storm report, Apr 20, 5:49 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
549 PM CDT TUE APR 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL BOYS RANCH 35.51N 102.25W
04/20/2010 E0.75 INCH OLDHAM TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1000326
SFJSpecial weather statement, Apr 20, 6:30 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 630 PM CDT TUE APR 20 2010 TXZ011-012-016-017-210030- OLDHAM TX-POTTER TX-RANDALL TX-DEAF SMITH TX- 630 PM CDT TUE APR 20 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR DEAF SMITH... RANDALL...POTTER AND OLDHAM COUNTIES. AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF BUSHLAND...MOVING SOUTHEAST AT 10 MPH. SMALL HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. NUNEZ
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:05 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 25 min |
| Apr 20, 7:22 PM CDT | Tornado Warning | AMA | Potter, Randall | 23 min |
| Apr 20, 7:48 PM CDT | Tornado Warning | AMA | Randall | 27 min |
| Apr 20, 8:01 PM CDT | Areal Flood Advisory | AMA | Randall | 3 hr |
| Apr 21, 5:53 AM CDT | Dense Fog Advisory | AMA | Carson, Dallam, Gray, Hartley, Hutchinson, Moore and 1 more | 3 hr |
| Apr 21, 5:57 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 63 min |
| Apr 21, 6:20 PM CDT | Tornado Warning | AMA | Oldham | 25 min |
| Apr 21, 6:55 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 65 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.